Alert archive / New Hampshire / Special Weather Statements in 2014

Special Weather Statement, NWS Gray, ME

August 5, 2014Belknap County, New Hampshire

NWS Gray, ME issued this special weather statement at Aug 5, 2014, 8:05 PM EDT for Belknap County, New Hampshire. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2014, 8:05 PM EDT (00:05 UTC)
Expired
Aug 5, 2014, 8:30 PM EDT
In force
25 min
Issued by
NWS Gray, ME

County Belknap County, NH

The radar

The Portland,ME radar (KGYX), 96 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 8:25 PM EDTTSTM WND DMGCenter Barnstead, NHTREES AND WIRES DOWN. TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
598 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WWUS81 KGYX 060005
SPSGYX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
805 PM EDT TUE AUG 5 2014

NHZ008>010-060030-
BELKNAP-MERRIMACK-STRAFFORD-
805 PM EDT TUE AUG 5 2014

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY
AND MERRIMACK COUNTY THROUGH 830 PM EDT...

AT 805 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF GILMANTON...OR
ABOUT 12 MILES SOUTHEAST OF LACONIA...MOVING EAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PITTSFIELD...
GILMANTON...BARNSTEAD...CENTER BARNSTEAD...ALTON BAY...STRAFFORD...
NEW DURHAM AND ALTON THROUGH 830 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4355 7116 4331 7110 4329 7143 4346 7148

$$

KIMBLE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:34 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 5, 6:34 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
634 PM EDT TUE AUG 5 2014

.SYNOPSIS...
A WEAK COLD FRONT MOVES SOUTHEAST OFF THE COAST TONIGHT. ANOTHER
WEAK COLD FRONT MOVES IN ON WEDNESDAY. AN UPPER TROUGH WILL THEN
PRODUCE SCATTERED DAYTIME SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH FRIDAY. HIGH PRESSURE BUILDS IN FOR THE WEEKEND AND INTO
EARLY NEXT WEEK...WITH MAINLY CLEAR CONDITIONS AND A GRADUAL
WARMING TREND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
630 PM UPDATE: SCT SHWRS/TSTMS CONTINUE INTO THIS EVENING AS FCST.
ONLY TWEAKS WERE TO SKY COVER. POPS/WX/TEMPS LOOKS GOOD ATTM.

PREV DISC:
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND ALONG AND
AHEAD OF IT SCT SHWRS/TSTMS ARE EXPECTED. LATER TONIGHT THE
CONVECTION WILL COME TO AN END AS THE FRONT PUSHES OFFSHORE AND A
NWLY FLOW DEVELOPS. ALL MODELS GENERALLY AGREE ON TIMING OF THE
FROPA. TEMPS AND POPS DERIVED BY A BLEND OF MODELS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE UPPER TROUGH WITH ITS CYCLONIC FLOW WILL CONTINUE OVER THE
REGION WED WITH ANOTHER IMPULSE TO MOVE THROUGH THE FLOW IN THE
AFTN ACROSS SRN AREAS. THIS WILL CAUSE WDLY SCT CONVECTION TO
DEVELOP ONCE AGAIN IN THE AFTN AND INTO THE EVENING OVER SRN AREAS
DUE IN LARGE PART TO THE DIURNAL HEATING ALLOWING AFTN LAPSE RATES
TO STEEPEN. BY LATER IN THE EVENING ANY CONVECTION WILL QUICKLY
COME TO AN END. MAX TEMPS WILL BE MID 70S TO AROUND 80. OVERNIGHT
LOWS WILL BE COOL WITH TEMPS RANGING FROM THE UPPER 40S TO UPPER
50S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AMPLIFIED 500MB TROUGH WILL BEGIN TO WEAKEN AS IT MOVES NE
THU AND FRI. THE COLD POOL ALOFT ASSOCIATED WITH THIS
TROUGH...COMBINED WITH DAYTIME HEATING...WILL PRODUCE UNSTABLE
CONDITIONS BOTH THU AND FRI AND WILL PRODUCE THE THREAT OF
SHOWERS...AND PERHAPS A FEW TSRA. THURSDAY WILL SEE A BETTER CHC
OF SEEING ANY SHRA/TSRA...ESPECIALLY AWAY FROM THE COAST. AS THE
TROUGH LIFTS NE ON FRI...THE BEST CHC FOR ANY SHRA WILL BE IN THE
NRN AND ERN ZONES. IT WILL BE LESS HUMID WITH DAYTIME HIGHS MID
70S TO AROUND 80...AND OVERNIGHT LOWS IN THE 50S.

DECENT RIDGING BUILDS AT 500 MB THOUGH THE WEEKEND AND INTO AT
LEAST TUESDAY...WITH SFC RIDGE MOVING ACROSS THE CWA DURING THE
WEEKEND AND SLIDING OFFSHORE EARLY NEXT WEEK. THIS WILL MAKE FOR A
FAIR PERIOD WITH GRADUALLY WARMING TEMPS. AS THE SFC HIGH MOVES
OVERHEAD...LOOK FOR A MAINLY SUNNY WEEKEND WITH HIGHS AROUND 80
AND LOWS IN THE MID 50S TO NEAR 60. WHEN THE HIGH SHIFTS OFFSHORE
MON AND TUE...THE SW RETURN FLOW WILL BRING IN WARMER AND MORE
HUMID AIR...WITH HIGHS GENERALLY 80 TO 85 AND TDS CLIMBING INTO
THE LOW 60S. THE NEXT CHC OF SHRA/TSRA WILL HOLD OFF UNTIL TUE
NIGHT OR WED AS WEAK 500 MB TROUGH MOVES IN FROM THE WEST.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...VFR CONDS BUT SCT SHWRS/ISOLD TSTMS DEVELOP GIVING
POTENTIAL TO BRIEFLY LWRG CONDS AT TIMES TO MVFR/IFR THE REST OF
THE AFTERNOON AND INTO TONIGHT. LATER TONIGHT FROPA OCCURS WITH
CLEARING BEHIND THE FRONT. ON WED AN UPPER TROF AXIS REMAINS OVER
THE AREA AND MAY PRODUCE WDLY SCT AFTN/EARLY EVNG SHWRS/TSTMS OVER
SRN AREAS.

LONG TERM...MAINLY VFR...EXCEPT FOR VLY FOG...WHICH WILL BE
POSSIBLE THU NIGHT THRU SAT NIGHT.

&&

.MARINE...
SHORT TERM... WEAK PRESSURE PATTERN WITH WEAK COLD FRONTS MOVING
THRU KEEPING WINDS AND SEAS BELOW SCA LEVELS.

LONG TERM...WINDS/SEAS WILL REMAIN COMFORTABLY BLO SAC LVLS RIGHT
THRU THE WEEKEND.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 5, 3:06 PM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
306 PM EDT TUE AUG 5 2014

MEZ007>009-012>014-018>028-NHZ001>010-013-014-061000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
306 PM EDT TUE AUG 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE HAIL AND GUSTY
WINDS THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-061000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 PM EDT TUE AUG 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 6:14 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
614 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     3 SSE BRIGHTON          45.00N  69.68W
08/05/2014                   SOMERSET           ME   TRAINED SPOTTER

            THREE TREES DOWN AND TRANSFORMER IN THE ROAD ABOUT 3
            MILES NORTH OF ATHENS

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER GYX1400194

MPK
Special weather statement, Aug 5, 6:21 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
621 PM EDT TUE AUG 5 2014

MEZ019-024-025-052300-
COASTAL CUMBERLAND-INTERIOR CUMBERLAND-SAGADAHOC-
621 PM EDT TUE AUG 5 2014

...STRONG THUNDERSTORMS WILL IMPACT SAGADAHOC COUNTY AND CUMBERLAND
COUNTY THROUGH 700 PM EDT...

AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER FREEPORT...OR ABOUT 8 MILES
SOUTHWEST OF BRUNSWICK...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WOLFES NECK WOODS STATE
PARK...COUSINS ISLAND...BRADBURY MOUNTAIN STATE PARK...YARMOUTH...
POWNAL...FREEPORT...HARPSWELL...TOPSHAM...BRUNSWICK AND BRUNSWICK
NAVAL AIR STATION THROUGH 700 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH VERY HEAVY
RAINFALL. THIS STORM HAS A HISTORY OF PRODUCING 40 MPH WINDS AT THE
NATIONAL WEATHER SERVICE OFFICE IN GRAY.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

LAT...LON 4375 6979 4375 6987 4376 6988 4375 6990
      4376 7007 4378 7007 4376 7012 4377 7023
      4394 7018 4391 7012 4396 7005 4397 6982

KIMBLE
Special weather statement, Aug 5, 6:32 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
632 PM EDT TUE AUG 5 2014

MEZ007-NHZ002-052300-
NORTHERN OXFORD-SOUTHERN COOS-
632 PM EDT TUE AUG 5 2014

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 700 PM EDT...

AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF MILAN...OR ABOUT 7 MILES
NORTH OF BERLIN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND MILAN AND GRAFTON NOTCH STATE PARK
THROUGH 700 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4468 7090 4447 7089 4449 7122 4463 7122

KIMBLE
Local storm report, Aug 5, 7:21 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     1 SSE OXFORD            44.11N  70.48W
08/05/2014                   OXFORD             ME   SOCIAL MEDIA

            SEVERAL TREES DOWN ON RABBIT VALLEY ROAD AND ON KING
            STREET.

&&

EVENT NUMBER GYX1400195

MPK
Special weather statement, Aug 5, 7:34 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
734 PM EDT TUE AUG 5 2014

MEZ007-008-012-013-060000-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
734 PM EDT TUE AUG 5 2014

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 800 PM EDT...

AT 734 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
SOUTH ARM TO HANOVER TO LOCKE MILLS...OR ALONG A LINE EXTENDING FROM
19 MILES NORTHWEST OF RUMFORD TO 9 MILES WEST OF RUMFORD TO 3 MILES
EAST OF BETHEL...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NEWRY...BETHEL...SOUTH
ARM...LOCKE MILLS...HANOVER...ANDOVER...BRYANT
POND...MILTON...ROXBURY AND BYRON THROUGH 800 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH VERY HEAVY
RAINFALL.

LAT...LON 4485 7062 4464 7048 4441 7048 4433 7082
      4453 7083 4472 7094

KIMBLE
Special weather statement, Aug 5, 8:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
805 PM EDT TUE AUG 5 2014

NHZ008>010-060030-
BELKNAP-MERRIMACK-STRAFFORD-
805 PM EDT TUE AUG 5 2014

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY
AND MERRIMACK COUNTY THROUGH 830 PM EDT...

AT 805 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF GILMANTON...OR
ABOUT 12 MILES SOUTHEAST OF LACONIA...MOVING EAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PITTSFIELD...
GILMANTON...BARNSTEAD...CENTER BARNSTEAD...ALTON BAY...STRAFFORD...
NEW DURHAM AND ALTON THROUGH 830 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4355 7116 4331 7110 4329 7143 4346 7148

KIMBLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:07 PM EDTSpecial Weather StatementGYXOxford23 min
Aug 5, 8:22 PM EDTSevere Thunderstorm WarningGYXYork38 min
Aug 5, 8:25 PM EDTSpecial Weather StatementGYXOxford35 min
Aug 5, 8:37 PM EDTSpecial Weather StatementGYXFranklin23 min
Aug 5, 8:57 PM EDTSpecial Weather StatementGYXFranklin33 min
Aug 5, 8:59 PM EDTSpecial Weather StatementGYXAndroscoggin31 min
Aug 5, 9:54 PM EDTSpecial Weather StatementGYXFranklin66 min
Aug 6, 1:11 PM EDTSpecial Weather StatementGYXKennebec49 min
Aug 6, 1:52 PM EDTSpecial Weather StatementGYXLincoln68 min
Aug 6, 1:53 PM EDTSpecial Weather StatementGYXSagadahoc67 min
Aug 6, 2:16 PM EDTSpecial Weather StatementGYXSagadahoc59 min
Aug 6, 2:30 PM EDTSpecial Weather StatementGYXCumberland30 min
Aug 6, 2:52 PM EDTSevere Thunderstorm WarningGYXCumberland38 min
Aug 6, 2:54 PM EDTSpecial Marine WarningGYX66 min
Aug 6, 3:05 PM EDTSpecial Weather StatementGYXYork25 min
Aug 6, 3:12 PM EDTSpecial Marine WarningGYX63 min
Aug 6, 4:58 PM EDTSpecial Weather StatementGYXAndroscoggin47 min
Aug 6, 5:22 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Sagadahoc53 min
Aug 6, 5:44 PM EDTSpecial Weather StatementGYXYork61 min
Aug 6, 6:11 PM EDTSevere Thunderstorm WarningGYXCumberland, Lincoln, Sagadahoc49 min
Aug 6, 6:13 PM EDTSpecial Marine WarningGYX62 min
Aug 6, 6:33 PM EDTSpecial Weather StatementGYXYork57 min
Aug 6, 6:38 PM EDTSpecial Weather StatementGYXKennebec67 min
Aug 6, 1:32 PM EDTSpecial Weather StatementGYXCarroll28 min
Aug 6, 1:56 PM EDTSpecial Weather StatementGYXCarroll34 min
Aug 6, 7:35 PM EDTSpecial Weather StatementGYXStrafford25 min

Nearby

Special Weather Statements in New Hampshire, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.